Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 62, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2021, 9:01 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 2, 2021, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 25 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
076
WUUS54 KHGX 030201
SVRHGX
TXC071-167-201-030230-
/O.NEW.KHGX.SV.W.0062.210603T0201Z-210603T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
901 PM CDT Wed Jun 2 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northwestern Galveston County in southeastern Texas...
West central Chambers County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 930 PM CDT.
* At 901 PM CDT, a severe thunderstorm was located over San Jacinto
State Park, or near Channelview, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pasadena, League City, Baytown, eastern Friendswood, La Porte, Deer
Park, South Houston, Seabrook, Galena Park, Webster, Kemah,
Cloverleaf, Clear Lake, Channelview, Highlands, eastern South Belt
/ Ellington, Nassau Bay, Taylor Lake Village, El Lago and
Shoreacres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2980 9519 2983 9498 2952 9487 2947 9518
2974 9522
TIME...MOT...LOC 0201Z 350DEG 18KT 2974 9508
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
773
WWUS54 KHGX 030214
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
914 PM CDT Wed Jun 2 2021
TXC071-167-201-030230-
/O.CON.KHGX.SV.W.0062.000000T0000Z-210603T0230Z/
Galveston TX-Chambers TX-Harris TX-
914 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN GALVESTON...WEST CENTRAL CHAMBERS AND SOUTHEASTERN
HARRIS COUNTIES...
At 914 PM CDT, a severe thunderstorm was located near Deer Park,
moving south at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eastern Pasadena, League City, Baytown, La Porte, Deer Park,
Seabrook, Webster, Kemah, Highlands, Clear Lake, Channelview, eastern
South Belt / Ellington, Nassau Bay, Taylor Lake Village, El Lago,
Shoreacres, Clear Lake Shores, Morgan's Point, The Johnson Space
Center and Bacliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2948 9514 2971 9517 2981 9513 2983 9498
2952 9487
TIME...MOT...LOC 0214Z 350DEG 18KT 2967 9507
HAIL...0.75IN
WIND...60MPH
$$249
WWUS54 KHGX 030227
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
927 PM CDT Wed Jun 2 2021
TXC071-167-201-030237-
/O.EXP.KHGX.SV.W.0062.000000T0000Z-210603T0230Z/
Galveston TX-Chambers TX-Harris TX-
927 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GALVESTON...WEST
CENTRAL CHAMBERS AND SOUTHEASTERN HARRIS COUNTIES WILL EXPIRE AT 930
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.
LAT...LON 2948 9514 2971 9517 2981 9513 2983 9498
2952 9487
TIME...MOT...LOC 0227Z 350DEG 18KT 2961 9506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 2, 8:53 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 853 PM CDT Wed Jun 2 2021 .AVIATION [00Z TAF Issuance]... A couple spots of active weather did (and still continuing to) have impacts on our airports this evening. Fortunately, the cells around CLL have dissipated, but are persisting near IAH. Will expect most/ all of these storms to dissipate in the next hour (or so) given the loss of heating. A few locations with MVFR CIGS possible once again overnight/early tomorrow morning. Otherwise, no real change for to- morrow afternoon with the approach of another shortwave and chances for thunderstorms. 41 && .PREV DISCUSSION... /ISSUED 338 PM CDT Wed Jun 2 2021/ SHORT TERM [Through Thursday Night] Convective temperatures have been met and showers and thunderstorms have begun to develop across SE TX. Some training of storms has also developed and some locally heavy rainfall totals will be possible through this evening. The HRR continues to insist that shra/tsra will will focus along a weak boundary/wind shift that is anchored over the central zones while the HiRes NSSL focus precip over the southern zones. The 18z HRRR initialized well bu the NSSL has verified better as of late. Will compromise between the two models as both could be correct as there is some low level convergence along the central CWA boundary as suggested by the HRRR and and also along the developing sea breeze as suggested by the NSSL. SE TX also will lie in a weak RRQ this evening and this feature will also help to enhance lift. Colliding boundaries between the weak front and the sea breeze could allow for a burst of heavier convection this evening and have added locally heavy rain to the wx grids through 03z in case that situation unfolds. Colliding boundaries can also lead to storm intensification and a brief pulse strong to severe storm can not be ruled out. Damaging winds, brief funnel clouds and small hail are the most likely severe weather hazard and SPC has placed much of SE TX in a Marginal Risk for strong storms tonight. With sfc dew points above 70, MinT values will remain on the warm side and will probably stay in the lower 70s except in some rain cooled locations. On Thursday, a short wave will approach SE TX by late morning. There should be an expanding area of showers and storms Thursday morning as this feature approaches. Jet dynamics still look somewhat favorable on Thursday as 300 mb winds gently split over SE TX. Moisture levels will remain robust with PW values near 2.00 inches. Storm motion looks a tad slower on Thursday as well so once again there will be some potential for locally heavy rain. There will be more cloud cover on Thursday and precip should be a bit more widespread so will trim MaxT values by a few degrees from today's values. Despite the risk for locally heavy rain tonight and again Thursday, will once again forgo a Flash Flood Watch until there is a better signal for more widespread rainfall and an organized flash flood threat. Rain chances should decrease but not completely end on Thursday night in the wake of the initial short wave. However a second short wave will be approaching late Thursday night and showers and thunderstorms will likely be on the increase prior to sunrise Friday. 43 LONG TERM [Friday Through Wednesday]... Environmental conditions look to become more favorable for a multi-day active weather pattern Friday through the upcoming weekend, possibly extending into early next week. This will ultimately increase the risk for potential flooding across portions of SE Texas. To start, an upper level low will be located over Northern Mexico and Western TX Friday with the elongated associated trough extending northeastward well into the Great Lakes region. As high pressure builds over Western CONUS, the top region of the trough over the Great Lakes will continue eastward, while the upper low and the base of the trough remains almost stationary over Northern Mexico and Western TX. The upper low closes by late Friday and remains meandering over most of Texas during the weekend...which brings an upper level jet close or over the CWA (possible diffluence to occur) favoring storm development. In addition, a few mid to upper level disturbances will be swinging along the base of the trough and move across SE Texas. On top of all of this, we are looking at very good low level moisture transport with the southerly flow increasing PWs between 1.8 to 2.1 inches areawide, possibly resulting in long periods of heavy rainfall, particularly on Saturday. Now moisture does ebb a bit on Sunday with PWs down to 1.5 to 1.7 inches, however, it may still be sufficient for a few more rounds of showers and thunderstorms to occur given that we'll have the upper low/trough moving closer into Southeast TX. Global models weaken the trough early next week but PWs bounce back to around 1.8 to 2.1 inches Monday and Tuesday, enough to maintain additional periods of rain. Thus, we are looking at good chances for rain to fall over our area Friday through early next week. WPC is forecasting QPF amounts of 4 to 7 inches of total rainfall amounts during the next 7 days, with the heavier totals to occur Saturday through Monday. Considering the spectrum of expected rainfall amounts, along with the fact that we still have fairly wet soils lurking across portions of the CWA and water levels running high in a few of our rivers, this next episode of active weather could result in some flooding issues. Flash Flood Watches may be issued later this week, stay alert and prepared in case one is issued for your area. High pressure trying to start building sometime mid to late next week, means lower rainfall chances - hopefully it builds giving us a break from the stormy weather. High temperatures each day will be in the low to mid 80s through early next week, increasing a few degrees by midweek, and low temperatures will generally be in the upper 60s to low 70s inland, mid 70s along the coasts. -- Given it's the long term period, changes to the forecast could occur, although at this time, most models are in fairly good agreement with the long term synoptic pattern. 24 MARINE... Light winds will continue through the end of the work week across the bays and waters along with seas of 1-3 feet. Winds increase Friday into the upcoming weekend possibly reaching the Caution threshold. Seas build to 4-6 feet by late Sunday into Tuesday. Chance of showers and thunderstorms can be expected each day Thursday through early next week, with the heaviest activity expected to occur Friday through Sunday. Tides levels may also increase Sunday into early next week. For those planning to visit the beaches this weekend, strong rip currents could occur across the Gulf facing beaches. Make sure to monitor the local beach advisories. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 83 70 82 69 / 40 70 30 60 40 Houston (IAH) 70 85 71 82 70 / 50 70 20 70 50 Galveston (GLS) 76 83 75 82 75 / 20 40 40 70 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Local storm report, Jun 2, 6:55 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 SW WOODBRANCH 30.15N 95.22W
06/02/2021 E1.00 INCH MONTGOMERY TX NEWSPAPER
CORRECTS PREVIOUS HAIL REPORT FROM 3 SW
WOODBRANCH. TV NEWS CREW REPORTED DIME TO
QUARTER SIZED HAIL NEAR NEW CANEY.
&&Local storm report, Jun 2, 7:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 WSW CALDWELL 30.52N 96.72W
06/02/2021 E1.00 INCH BURLESON TX PUBLIC
QUARTER SIZED HAIL NEAR CALDWELL (FROM
SOCIAL MEDIA REPORTS).
&&Special weather statement, Jun 2, 7:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
729 PM CDT Wed Jun 2 2021
TXZ195-196-030115-
Brazos TX-Burleson TX-
729 PM CDT Wed Jun 2 2021
...Strong Thunderstorm Exiting Caldwell and Moving Northeast...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caldwell, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Northwestern Bryan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3060 9676 3072 9664 3073 9662 3073 9660
3071 9660 3070 9656 3075 9645 3065 9640
3050 9663
TIME...MOT...LOC 0028Z 218DEG 15KT 3057 9666Local storm report, Jun 2, 7:44 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CALDWELL 30.53N 96.70W
06/02/2021 BURLESON TX PUBLIC
TREE DOWNED NEAR TEMPLE ST.
&&Special weather statement, Jun 2, 8:09 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 809 PM CDT Wed Jun 2 2021 TXZ213-313-030145- Coastal Harris TX-Inland Harris TX- 809 PM CDT Wed Jun 2 2021 ...Strong Thunderstorm with Gusty Winds and Torrential Rainfall Between IAH and the North Loop Moving Southeast... At 808 PM CDT, Doppler radar was tracking a strong thunderstorm over Settegast, or near Jacinto City, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Pasadena, Galena Park, Jacinto City, Cloverleaf, Channelview, Highlands, Greater Fifth Ward, Eastex / Jensen Area, Settegast, Houston Gardens, Northshore, East Houston, Houston Ship Channel, Pleasantville Area, Hunterwood, Clinton Park Tri-Community, Sheldon, El Dorado / Oates Prairie, East Little York / Homestead and Kashmere Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2985 9536 2993 9528 2983 9504 2968 9522 TIME...MOT...LOC 0108Z 311DEG 17KT 2983 9527
Special weather statement, Jun 2, 8:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
843 PM CDT Wed Jun 2 2021
TXZ213-237-238-313-030230-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Inland Harris TX-
843 PM CDT Wed Jun 2 2021
...Strong Thunderstorm Continues Moving Southeast Just Outside The
Loop...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunterwood, or over Jacinto City, moving southeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pasadena, northwestern Baytown, northern Friendswood, Deer Park,
South Houston, Galena Park, Jacinto City, Greater Fifth Ward,
Cloverleaf, Channelview, South Belt / Ellington, Highlands, Barrett,
northern Clear Lake, Second Ward, Greater Hobby Area, Morgan's Point,
Golfcrest / Bellfort / Reveille, Harrisburg / Manchester and Park
Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2981 9535 2989 9522 2990 9505 2969 9495
2954 9521
TIME...MOT...LOC 0142Z 327DEG 9KT 2980 9522The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 29 min |
| Jun 2, 7:23 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| Jun 2, 7:29 PM CDT | Special Weather Statement | HGX | Burleson | 46 min |
| Jun 2, 7:45 PM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Jun 2, 8:09 PM CDT | Special Weather Statement | HGX | Harris | 36 min |
| Jun 2, 8:43 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| Jun 2, 8:57 PM CDT | Special Marine Warning | HGX | 63 min | |
| Jun 2, 9:29 PM CDT | Special Weather Statement | HGX | Chambers | 46 min |
| Jun 2, 9:32 PM CDT | Special Marine Warning | HGX | 19 min | |
| Jun 2, 10:16 PM CDT | Special Weather Statement | HGX | Washington | 44 min |
| Jun 2, 10:53 PM CDT | Special Weather Statement | HGX | Waller | 52 min |
| Jun 2, 11:08 PM CDT | Special Weather Statement | HGX | Washington | 37 min |
| Jun 2, 11:23 PM CDT | Areal Flood Advisory | HGX | Harris, Waller | 3 hr |
| Jun 2, 11:38 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 52 min |
| Jun 2, 11:43 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller, Washington | 62 min |
| Jun 3, 12:01 AM CDT | Areal Flood Advisory | HGX | Washington | 3 hr |
| Jun 3, 12:10 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 35 min |
| Jun 3, 12:41 AM CDT | Areal Flood Advisory | HGX | Austin, Waller, Washington | 3 hr |
| Jun 3, 12:45 AM CDT | Special Weather Statement | HGX | Fort Bend | 45 min |
| Jun 3, 1:41 AM CDT | River Flood Warning | HGX | Burleson, Lee | 55 hr |
| Jun 3, 2:18 AM CDT | Special Weather Statement | HGX | Harris | 27 min |
| Jun 3, 2:00 PM CDT | Special Weather Statement | HGX | Harris, Liberty | 45 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | HGX | Washington | 40 min |
| Jun 3, 2:32 PM CDT | Areal Flood Advisory | HGX | Colorado | 118 min |
| Jun 3, 2:45 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 4 hr |
| Jun 3, 3:36 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Jun 3, 4:19 PM CDT | Areal Flood Advisory | HGX | Austin, Harris, Waller, Washington | 116 min |
| Jun 3, 5:02 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more | 3 hr |
| Jun 3, 5:50 PM CDT | Special Weather Statement | HGX | Walker | 25 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | HGX | Harris | 39 min |
| Jun 3, 6:15 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 3, 6:21 PM CDT | River Flood Warning | HGX | Harris | 27 hr |
| Jun 3, 6:27 PM CDT | Special Weather Statement | HGX | Walker | 33 min |
| Jun 3, 6:36 PM CDT | Special Marine Warning | HGX | 39 min | |
| Jun 3, 6:45 PM CDT | Special Weather Statement | HGX | Walker | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.